Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have delayed periods, bloated, headache. Had discontinued effexor, got heavy periods. What is it?

Just before my last period I stopped taking my 75mg dose of Effexor (had been taking it for 5 months). My period came as normal but was a little heavier than it had been while on the meds. This month my period is a week late, my stomach is really bloated and I've had mild headache on and off over the past 2 days. There's minimal chance that I would be pregnant. What else could be causing the problem?
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.
Effexor contains venlafaxine, which can cause hormonal disturbance and menstrual irregularities as side effects.
So as you stopped taking the tablets, possibly you are having some withdrawal symptoms and also it may take some time for regularization of periods.
So you wait for one more week possibly by that you will get your periods. If not consult gynecologist once and take tablets for withdrawal bleeding.
For more details you can ask me through:
Take care.

Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor